Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
577 Posts
Discussion Starter · #1 ·
Please help! I have been prescribed Erythromycin for motility/constipation after failing all other things. At the moment I am taking Zelnorm but it increases the pain way to much!I am concerned that taking antibiotics will cause an even bigger probem with the bacteria in the intestines. My doctor kind of just shrugged when I mentioned this(!). Is there any probiotic that could truly prevent this happening? I am supposed to take the liquid Erythromycin 3x per day. If there is a probiotic that would help and when would be a good time to take them?I'm so worried about this, I havent even picked up the prescription from the pharmacy yet. I currently dont have a problem with gas or bloating, my main problem is pain and constipation and am afraid that by taking erythromycin I may get those problems. I am not able to eat solid foods at all.I have taken other antibiotics for other things and have always found them to be very constipating. Is Erythromycin any different??Please help! I would really appreciat it.
 

·
Registered
Joined
·
34,955 Posts
If I recall correctly the dose of erythromycin for motility is usually below the dose taken for antibiotic reasons. (cheking here http://www.cai.mcgill.ca/MedEd/drugdb/eryt...hromycin_db.htm that seems to be right. Most of the for infection doses are much higher than for GI motility uses) Many drugs have more than one action, they do more than one thing. Erythromycin besides killing bacteria is also makes the GI tract move things along.It probably wouldn't hurt to take a probioitc but I don't know that any one brand would be better than any other for someone on erythromycin. I don't know of any recommendation other than to follow the instructions on the bottle for when to take the probiotics. K.
 

·
Registered
Joined
·
577 Posts
Discussion Starter · #3 ·
K,I have been prescribed 500mg tid which seems on the higher range. I am unable to click onto the link you gave me ... I get "site cannot be found" or something similar. Any suggestions? I'm really interested to see what it says.Thanks.
 

·
Registered
Joined
·
577 Posts
Discussion Starter · #5 ·
Have you tried clicking on that link? Are you able to access it. It said something like "page cannot be found"??You're right, my dose does seem too high for treating as a motility agent. I have decided not to take it, I have enough problems to deal with and wont take the risk of creating more. As it is the docs arent able to help with my existing one's and they wont agree that medications do have some pretty serious side-effects, some that can be irreversable.
 

·
Registered
Joined
·
34,955 Posts
I clicked it, it is gone.I went to google and searched for it again, and only when I click on the "Cache" button for that website does it show up.Google keeps snapshots of the pages that you can see, it stays up for a little while after the page has been taken down or changed.K.
 

·
Registered
Joined
·
577 Posts
Discussion Starter · #7 ·
Thanks so much for trying. I am not sure how one puts links from google onto other places and caches and all that stuff, I'm kind of a computer dummy. Thanks so much for trying anyway. If you should ever be able to retrieve it, I would really appreciate letting me know.Thanks again.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top